Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wigal83

Clavaris and Alcohol

Recommended Posts

Hey all! I just started on 40mg of Clavaris last night and noticed that one of the biggest no-no's to interactions with the drug is ALCOHOL! Well, I am 23 years old so this came as quite a shock to me. I was on accutane for 2 months in high school so of course, that wasn't much of a problem then. So I've been researching all morning to see what happens when you do consume alcohol while on Clavaris and all I've been able to come up with is to not consume more than 3 alcoholic beverages and to also, "limit intake". Has anybody else out there drank a moderate amount of alcohol while on the drug and/or had any bad reactions?

Please advise.

Also, what is this Dan's cleanser that I keep reading about? Where can I buy it?

Share this post


Link to post
Share on other sites

If you can't control yourself not to drink, then you deserve to keep the acne. :P But yea, you shouldn't drink with it. The drug itself can damage your liver a tad, and alcohol makes it worse.

Share this post


Link to post
Share on other sites

If you can't control yourself not to drink, then you deserve to keep the acne. :P But yea, you shouldn't drink with it. The drug itself can damage your liver a tad, and alcohol makes it worse.

Angelis, that seems a bit harsh don't you think?

I've been on Claravis 10mg/day for three months and drink moderately and have had no side effects so far. However, I am on a lower dose than you. I would say, try to have only a few when you go out for the first month and if you start seeing negative side effects, stop. Good Luck!

Share this post


Link to post
Share on other sites

If you can't control yourself not to drink, then you deserve to keep the acne. :P But yea, you shouldn't drink with it. The drug itself can damage your liver a tad, and alcohol makes it worse.

Angelis, that seems a bit harsh don't you think?

I've been on Claravis 10mg/day for three months and drink moderately and have had no side effects so far. However, I am on a lower dose than you. I would say, try to have only a few when you go out for the first month and if you start seeing negative side effects, stop. Good Luck!

Thanx utexas! I was thinking the same thing! :clap:

I didn't plan on getting waisted everynight, I just would like to be able to enjoy a glass of wine or two on the weekends or special events coming up. Thanx for your feedback :)

Share this post


Link to post
Share on other sites

Hi Wigal-

I'm on 40mg and I have been drinking my entire course (3 months). I haven't had any problems...but I am also careful about going overboard. I usually drink Fri and Sat. night and usually have 1-2 drinks a night. The only negative side effect that I have noticed is that I ALWAYS feel hungover the next day (even with one drink) and it's just being really dehydrated. So just be aware of that!

Kristen

Share this post


Link to post
Share on other sites

I've quit my drinking by about 90% while on this drug, but I still enjoy the occasional cocktail. (The hard part is trying to take my 2nd pill of the day hours before I drink.) I think you're OK drinking in moderation, but I wouldn't recommend washing down your Accutane with beer! It might inhibit absorption.

If you choose to continue drinking you might want to casually ask your physician each month about your liver test results. If it got bad enough they'd take you off 'tane, so that's another thing you have to be willing to risk.

I hope Angelis was joking when he said "If you can't control yourself not to drink, then you deserve to keep the acne." No one deserves acne. Don't be an asshole.

Share this post


Link to post
Share on other sites

After the first month, I asked my derm how my results were and they were fine. To be honest, I drank a ton during the first month and a half. I already had several trips planned to visit freinds...could'nt resist.

I don't think the doc would take you off immediately. If you show signs of liver problems, just stop or cut back.

Share this post


Link to post
Share on other sites

Just don't go crazy. People seem to have the occasional drink and be fine. Just keep in mind that it could damage your liver. What's more important eh?

Share this post


Link to post
Share on other sites

Hey all! I just started on 40mg of Clavaris last night and noticed that one of the biggest no-no's to interactions with the drug is ALCOHOL! Well, I am 23 years old so this came as quite a shock to me. I was on accutane for 2 months in high school so of course, that wasn't much of a problem then. So I've been researching all morning to see what happens when you do consume alcohol while on Clavaris and all I've been able to come up with is to not consume more than 3 alcoholic beverages and to also, "limit intake". Has anybody else out there drank a moderate amount of alcohol while on the drug and/or had any bad reactions?

Please advise.

Also, what is this Dan's cleanser that I keep reading about? Where can I buy it?

your liver will be under alot of strain tryin to metabolize everything at once

u may have a liver failure if it cant keep up

Share this post


Link to post
Share on other sites

My derm told me a couple drinks are fine, but "No Binge Drinking".

I tend to go out a couple times a week (college, eh?) but have avoided getting drunk since being on Clavaris (except once, but it was an honest to god accident). I try to have no more than three a night, and spread it out.

I find my tolerance is a lot lower, so those three drinks do what five used to, it seems. Just don't be irresponsible about it, and it should be fine.

I really drank to excess often on Tetra/minocycline...in hindsight, that was probably a poor choice.

-Jeff

Share this post


Link to post
Share on other sites

I still drink as often as I did before accutane. The biggest thing I noticed is my tolerance which is down by I'd say 1/3 or maybe even 1/2. Not long ago I was taking shots with some girls who were encouraging it (females control the male mind while under the influence), anyways before I knew it I blacked out and couldn't remember the entire night. I feel fine still, but just remember you can't drink as much as you used to.

My doc told me not to change my habits because of accutane, he said drinking is no big deal for someone who's healthy.

Share this post


Link to post
Share on other sites

My derm said drinking is fine while on Accutane, just keep it in moderation. She said just to try and drink about a third of what you used to before the drug. So if you drank 3 times a week try to drink only once a week and if you have 9 drinks that night, try only 3. Cutting down on the sucks but at least you'll lose body fat and regain some short term memory.

Share this post


Link to post
Share on other sites

Im on 20 mg/day and my doc told me i should not drink but 1 or 2 beers a week is fine, But i have been doing more than that and i was a bit scared about it but after reading this thread i feel much better. I think my derm is just the really cautious type.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×